Advertisement

Reactions Weekly

, Volume 1733, Issue 1, pp 93–93 | Cite as

Carbamazepine/phenobarbital/sodium valproate

DRESS syndrome with cytomegalovirus viral reactivation: 2 case reports
Case report
  • 25 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a case series, a 34-year-old man and a 52-year-old woman were described, who developed DRESS syndrome with cytomegalovirus (CMV) viral reactivation during treatment with carbamazepine and sodium valproate for epilepsy. Of these, the man additionally received phenobarbital for epilepsy, which also contributed to the DRESS and CMV viral reactivation [dosages and routes not stated].

Case 1: A 34-year-old man was admitted to hospital due to febrile erythroderma. Four years prior, he met with a road accident resulting in severe head trauma with sequelae which involved rebel epilepsy. He had been treated with phenobarbital initially, later by sodium valproate, and finally a combination of carbamazepine and phenobarbital due to convulsive state. Four weeks following carbamazepine...

Reference

  1. Sellami W, et al. DRESS syndrome associated with carbamazepine and cytomegalovirus viral reactivation. Medecine Intensive Reanimation 27: 86-90, No. 1, Jan 2018. Available from: URL: https://link.springer.com/journal/volumesAndIssues/13546 [French; summarised from a translation] - TunisiaCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations